Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 52, NWS Nashville, TN

June 28, 1999Coffee County, Franklin County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 28, 1999, 7:43 AM CDT for Coffee County, Franklin County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 1999, 7:43 AM CDT (12:43 UTC)
Expired
Jun 28, 1999, 10:45 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Coffee County, TN, Franklin County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1920 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOHX 281247
FFWBNA
TNC015-031-051-177-281545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
743 AM CDT MON JUN 28 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CANNON COUNTY IN TENNESSEE
  COFFEE COUNTY IN TENNESSEE
  FRANKLIN COUNTY IN TENNESSEE
  WARREN COUNTY IN TENNESSEE

* UNTIL 1045 AM CDT

* AT 738 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY 
  RAIN ALONG A LINE EXTENDING FROM NEAR WOODBURY TO NEAR MANCHESTER  
  TO NEAR DECHERD. THIS LINE WAS NEARLY STATIONARY. MANY OF THESE    
  AREAS HAVE RECEIVED TWO INCHES OR MORE DURING THE PAST HOUR.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS ODR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK 
HIGHER GROUND.
$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:30 AM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jun 28, 2:30 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CDT MON JUN 28 1999

CURRENT...HEAVY RAINS (BUT 88-D MIGHT BE RUNNING HOT ON TOTALS) HAVE
BEEN OCCURING OVER SW COUNTIES SINCE MIDNITE.  OTHERWISE...CONTINUED
MUGGY AND PT-MO CLOUDY W/ TEMPS IN LO-MID 70S AND LITE WINDS.

FORECAST...ACTIVITY OVER SW SHOULD PUSH SE W/ ASSOCIATED VORT MAX.
MAIN CONCERN THIS FORECAST PACKAGE IS WHAT TO DO W/ MCS CURRENTLY
OVER MO.  ETA MODEL OF CHOICE WOULD TAKE MAIN RAIN CENTER FROM
SOUTHERN MO INTO SW KY AND NORTHERN TN BY LATE AFTERNOON.  POSSIBLE
HEAVY RAINS FOR NORTHERN ZONES...WILL MENTION.  ACTIVITY SHOULD
DECREASE W/ TIME AS VORT CENTER BECOMES MORE SHEARED.

AT SFC...SFC RIDGE OVER US WILL GIVE WAY TO COLD FRONT BY LATE TUE.
CAN EXPECT SOME TSRA AHEAD OF FRONT TUE AFTERNOON.

WENT CLOSE TO NGM MOS GUIDANCE FOR POPS AND TEMPS.

BNA  TT  089/074 087  656
CSV  TT  082/068 082  666

MAG

In the hours before

Local storm report, Jun 28, 2:49 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 AM CDT MON JUN 28 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1230 AM    WAYNESBORO                TN   FLOODING
06/28/99   WAYNE                          STREET FLOODING REPORTED
                                          BY SHERIFF

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 11:36 PM CDTFlash Flood WarningOHXPerry, Wayne3 hr
Jun 28, 12:37 AM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Jun 28, 7:43 AM CDTFlash Flood WarningOHXCannon, Warren3 hr
Jun 28, 10:49 AM CDTFlash Flood WarningOHXFranklin2 hr
Jun 28, 2:30 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson45 min
Jun 28, 2:30 PM CDTSevere Thunderstorm WarningOHXDickson45 min
Jun 28, 3:05 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson55 min
Jun 28, 3:05 PM CDTSevere Thunderstorm WarningOHXDavidson55 min
Jun 28, 3:16 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner44 min
Jun 28, 3:46 PM CDTFlash Flood WarningOHXMontgomery, Stewart3 hr
Jun 28, 4:06 PM CDTFlash Flood WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson3 hr
Jun 28, 4:06 PM CDTFlash Flood WarningOHXDickson, Houston3 hr

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.